Oklahoma, 2014

Tornado in Oklahoma, June 23, 2014

June 23, 2014 · NWS TSA · 1 event in 1 county or zone

A landspout tornado developed from a convective cell moving east-southeast across eastern Pittsburg County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A landspout tornado developed from a convective cell moving east-southeast across eastern Pittsburg County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:30 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 23, 5:30 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON JUN 23 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS WILL BE EXITING PARTS OF SOUTHEAST OK
AND NORTHWEST AR BY 02Z...WITH VFR CONDITIONS EXPECTED
THIS EVENING. CLEARING SKIES WILL LEAD TO SOME FOG
DEVELOPMENT OVERNIGHT...WITH IFR VSBYS POSSIBLE FOR
KFYV AND KXNA. EXPECT IMPROVING CONDITIONS AFTER
14-15Z.

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT MON JUN 23 2014/

DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENDING THIS EVENING
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. CLEARING SKIES
AND LIGHT WINDS WILL ALLOW FOR SOME FOG FORMATION LATER TONIGHT
INTO EARLY TUESDAY MORNING WITH THE GREATEST FOG POTENTIAL ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

TUESDAY SHOULD BE A DRY AND WARM DAY BEFORE RAIN CHANCES RETURN
WEDNESDAY AND THURSDAY AS A WARM FRONT LIFTS NORTH ACROSS THE
AREA. ISOLATED CONVECTION WILL STILL BE POSSIBLE FRIDAY BEFORE
UPPER RIDGING BEGINS TO TAKE CONTROL LEADING TO HOT AND MAINLY DRY
WEATHER OVER THE WEEKEND INTO NEXT WEEK. THE HOTTEST TEMPERATURES
OF THE YEAR SO FAR LOOK TO OCCUR DURING THE FIRST HALF OF NEXT
WEEK...PEAKING JUST BEYOND THE RANGE OF THIS FORECAST.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  89  67  88 /  10  10  20  30
FSM   65  89  67  90 /  20  10  20  30
MLC   63  89  68  89 /  10  10  20  30
BVO   60  88  64  86 /  10  10  20  30
FYV   60  85  61  85 /  20  10  20  30
BYV   61  85  61  86 /  20  10  20  30
MKO   61  88  66  87 /  10  10  20  30
MIO   61  86  64  86 /  10  10  20  30
F10   62  88  67  87 /  10  10  20  30
HHW   65  89  69  90 /  10  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jun 23, 3:53 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON JUN 23 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT MON JUN 23 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

POOR VISIBILITY.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS
PARTS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON INTO THE EVENING HOURS BEFORE EXITING TO THE EAST.
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER
SHOWERS AND ANY THUNDERSTORM ACTIVITY...WHICH COULD CREATE THE
POTENTIAL FOR FLASH FLOODING CONDITIONS.

OVERNIGHT...SKIES LOOK TO SCATTER OUT WITH WINDS BECOMING LIGHT.
THESE CONDITIONS COULD CREATE AREAS OF FOG TO DEVELOP ACROSS
PORTIONS OF FAR NORTHEAST OKLAHOMA AND ALSO NORTHWEST ARKANSAS
LATE TONIGHT INTO EARLY TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE REGION THROUGHOUT
MUCH OF THE WEEK...WHICH WILL ALLOW FOR CONTINUED CHANCES OF
SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE FRONTAL BOUNDARY LOOKS TO LIFT NORTHWARD WITH HIGH
PRESSURE AND WARMER TEMPERATURES MOVING INTO THE SOUTHERN PLAINS
FOR THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The Western Arkansas radar (KSRX), 119 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pittsburg

When
June 23, 6:59 PM CST to 7:02 PM CST
Where
Pittsburg County, 1.5 mi NNE of Haileyville to 1.4 mi NE of Haileyville
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
34.870, -95.560

A landspout tornado developed northeast of Haileyville. This tornado was witnessed by several people as it moved southeast. It produced no known damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531559.